Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243535] of Richard T. Durrett

Papers Published

  1. Sainudiin, R; Clark, AG; Durrett, RT, Simple models of genomic variation in human SNP density, BMC Genomics, vol. 8 (2007), ISSN 1471-2164 (paper 146.) [doi]
    (last updated on 2017/12/12)

    Abstract:
    Background: Descriptive hierarchical Poisson models and population-genetic coalescent mixture models are used to describe the observed variation in single-nucleotide polymorphism (SNP) density from samples of size two across the human genome. Results: Using empirical estimates of recombination rate across the human genome and the observed SNP density distribution, we produce a maximum likelihood estimate of the genomic heterogeneity in the scaled mutation rate θ. Such models produce significantly better fits to the observed SNP density distribution than those that ignore the empirically observed recombinational heterogeneities. Conclusion: Accounting for mutational and recombinational heterogeneities can allow for empirically sound null distributions in genome scans for "outliers", when the alternative hypotheses include fundamentally historical and unobserved phenomena. © 2007 Sainudiin et al; licensee BioMed Central Ltd.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320